MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) verified the reported issue.The fse found error codes in the ventilator memory logs.The fse replaced the graphic user interface (gui) central processing unit (cpu) printed circuit board (pcb) and backlight inverter pcb¿s.The ventilator passed performance verification testing (pvt), electrical safety, extended self test (est), calibrations and short self test (sst) and was returned to the customer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use, the 840 ventilator shutdown with a breath delivery (bd) audio alarm and loss of graphic user interface (gui) light-emitting diode (led) alert.The patient was transferred to another ventilator and there was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
Additional codes added to update evaluation codes method and result device evaluation summary: the graphical user interface (gui) printed circuit board, two (2) gui backlight assemblies and two (2) inverter harnesses were returned to medtronic for failure investigation.The gui backlight assemblies and inverter harnesses were visually inspected and functionally tested with no abnormalities observed.There was no malfunction or product deficiency identified.The gui pcb was visually inspected with no anomalies found.The part was attached to the failure investigation test ventilator for analysis.The ventilator was powered up.The ventilator powered up normally and no errors were recorded in the diagnostic logs.The ventilator was calibrated successfully.During est testing, the ventilator generated a gui inoperative condition.Further investigation isolated the fault to bga device, reference designator u102.The cause of the observed condition was determined to be electronic component failure u102.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7393994
Report Number8020893-2018-00169
Device Sequence Number13536532
Product Code CBK
UDI-Device Identifier10884521076877
UDI-Public10884521076877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840120DICU-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1